MAUDE Adverse Event Report: ARTHREX, INC. 7.5 MM FLIP CUTTER II; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. 7.5 MM FLIP CUTTER II; MANUAL INSTR, GENERAL SURGICAL
Model Number 7.5 MM FLIP CUTTER II
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via email that a ar-1204af-75 (7.5 mm flip cutter ii) was unable to be un-flipped after it has been flipped in the patient's knee.This occurred during use in an acl procedure on (b)(6) 2023.Procedure was completed successfully with no patient harm, after reaming full tibia tunnel instead of retrograde drilling.
 
Additional Manufacturer Narrative
This report is being submitted to provide additional information in h3, h6: type of investigation, investigation findings, investigation conclusions, and h10, and updated information in g1, g3.The complaint is confirmed based on the customer provided video, which displays that the cutter tip did not retract to the original position.However, without the return of the device for physical evaluation, the most likely cause for the reported failure can be attributed to user error of the device due to excessive force use, misaligned insertion; prying/leveraging the device during insertion.

Brand Name
7.5 MM FLIP CUTTER II
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key17022970
Report Number1220246-2023-06804
Device Sequence Number6872232
Product Code HWE
UDI-Device Identifier00888867004238
UDI-Public00888867004238
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number7.5 MM FLIP CUTTER II
Device Catalogue NumberAR-1204AF-75
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown